Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 274, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 26, 2021, 5:37 PM CDT for 4 counties in Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2021, 5:37 PM CDT (22:37 UTC)
- Expired
- Jun 26, 2021, 6:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Crane County, TX, Ector County, TX, Midland County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 30 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 3:48 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -419 J/kg
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
893
WUUS54 KMAF 262237
SVRMAF
TXC103-135-329-461-262330-
/O.NEW.KMAF.SV.W.0274.210626T2237Z-210626T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
537 PM CDT Sat Jun 26 2021
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Southeastern Ector County in western Texas...
Southwestern Midland County in western Texas...
Northeastern Crane County in western Texas...
Northwestern Upton County in western Texas...
* Until 630 PM CDT.
* At 536 PM CDT, a multiple severe thunderstorms are located 12
miles north of Crane to 2 miles south of Odessa, moving north at
10 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Odessa, West Odessa and Pleasant Farms.
This includes Interstate 20 between mile markers 107 and 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3150 10221 3156 10242 3181 10253 3189 10223
3180 10198
TIME...MOT...LOC 2236Z 186DEG 1KT 3157 10231
HAIL...1.00IN
WIND...70MPH
$$
871 follow-up statement
760
WWUS54 KMAF 262308
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
608 PM CDT Sat Jun 26 2021
TXC103-135-329-461-262330-
/O.CON.KMAF.SV.W.0274.000000T0000Z-210626T2330Z/
Ector TX-Midland TX-Crane TX-Upton TX-
608 PM CDT Sat Jun 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN ECTOR...SOUTHWESTERN MIDLAND...NORTHEASTERN CRANE
AND NORTHWESTERN UPTON COUNTIES...
At 607 PM CDT, a cluster of severe thunderstorms are located 13
miles north of Crane to in the town of Odessa. Storms moving north
at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Odessa, West Odessa and Pleasant Farms.
This includes Interstate 20 between mile markers 107 and 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3150 10221 3156 10242 3181 10253 3189 10223
3180 10198
TIME...MOT...LOC 2307Z 186DEG 1KT 3158 10231
HAIL...1.00IN
WIND...70MPH
$$
87What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:21 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 26, 2:21 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
221 PM CDT Sat Jun 26 2021
...New SHORT TERM, LONG TERM...
.AVIATION...
(18Z TAFS)
Issued at 1219 PM CDT Sat Jun 26 2021
For this afternoon, expect gusty northerly winds at KCNM to
persist as a mesolow develops over the upper Trans Pecos. This
feature, along with a veritable plethora of boundaries as well as
the elevated heat sources of the Davis and Glass Mountains, will
serve as foci for thunderstorm development this afternoon. While
any one terminal could see TSRA this afternoon, the best chances
will be at KMAF, where a TEMPO is warranted for late this
afternoon. Thereafter, conditions deteriorate to MVFR most areas
after midnight with scattered TSRA possible; it's just that
confidence isn't high enough to include in any one terminal (save
KMAF) at this time. Winds will gradually become northeasterly at
most terminals early Sunday morning with MVFR conditions possible.
&&
.SHORT TERM...
(This afternoon through Sunday night)
Issued at 133 PM CDT Sat Jun 26 2021
A mesolow apparent in both mesoanalysis and in KMAF WSR-88D data is
currently located over the northwestern Permian Basin, with a weak
boundary trailing east-northeastward from this low across the far
northern Permian Basin and the southeastern South Plains, while a
dryline of sorts extends south from the mesolow across central Pecos
County and from there to the Big Bend region. CI over the Davis and
Chisos Mountains has occurred, and we expect more scattered
development over those elevated heat sources later this afternoon.
Meanwhile, back up across the Permian Basin, conceptual models and
CAMs differ somewhat, with the HRRR and the NSSL WRF most aggressive
in generating scattered thunderstorms over the northern and central
Permian Basin by late afternoon and evening. However, there doesn't
seem to be much of a surface focus for CI. In any event, forecast
model soundings initially indicate an inverted-vee structure and
generally weak shear, meaning that the most likely severe scenario
will be in the form of downbursts (especially with storms where
descending KDP cores are shown near the freezing level of about 17
kft). DCAPE around 1800 J/kg is indicated in the latest SPC
mesoanalysis, further supporting the potential for a severe wind
threat across the northern and central Permian Basin. As to hail,
we'd need to get 50 dBZ to about 25 kft for marginal severe stones,
but melting will take a toll as wet bulb zero heights around 10 kft
will be present. Brief heavy rain and frequent lightning are also
likely. The severe threat should end by early evening as the PBL
decouples, MLCAPE decreases, and convection is no longer rooted in
the boundary layer.
Outflow boundaries from this afternoon's convection will complicate
matters further overnight as an approaching subtle short wave trough
provides a modicum of lift. Colliding outflow boundaries as the PBL
collapses and winds above the PBL go supergeostrophic will continue
feeding CAPE to storms later this evening. The HRRR indicates a
strong signal of westward moisture transport of 13-14 g/kg at 850
hPa opposite the upstream Corfidi vectors north of the front over
southeastern New Mexico and the northwestern Permian Basin, implying
a locally heavy rain threat will exist over these areas overnight.
We've not pulled the trigger on a flash flood watch given dry
antecedent conditions, but this could change pending development of
convection overnight. QPF overnight is a challenge and have gone
with a blend of WPC guidance, HRRR, and NBM.
Behind the front, gap winds through Guadalupe Pass will be a hazard
for high-profile vehicles. Sustained winds of 35 to 45 mph with
gusts to near 60 mph are possible, and a High Wind Warning remains
in effect tonight for this area. Motorists traveling along US
62/180 are urged to exercise caution while going through the Pass
tonight.
The boundary will sag slowly southward overnight and into Sunday,
and with a moist and conditionally unstable airmass over virtually
all of west Texas and southeastern New Mexico, showers and
thunderstorms are a good bet for most of the area Sunday and Sunday
night. Storm total QPF will be highest over the northern Permian
Basin and the western Low Rolling Plains, were over two inches of
rain is forecast.
Along with the chances of rain, afternoon highs Sunday and Monday
will be below normal, with most areas staying in the 80s under
mostly cloudy skies. Overnight lows near normal are reflected well
in NBM guidance and have stayed close to it.
&&
.LONG TERM...
(Monday through Friday)
Issued at 133 PM CDT Sat Jun 26 2021
Focus along the stalled frontal boundary will continue through the
first half of the week as low-level convergence and weak shortwave
pulses moving overhead will be the primary drivers for extended
precip chances. A broad ridge focused off the Eastern US will extend
all the way back to Texas, leading to a shift in the low level flow
pattern to a more southeast return flow setup. Global models are
insistent on pooling fairly robust moisture field into the western
rolling plains, eventually sneaking all the way out to the Upper
Trans Pecos by Tuesday/Wednesday thanks in part to a weak sub-
tropical disturbance migrating into the Lone Star state from the
Gulf of Mexico. The front stalling along the lee of the mountains
out west will provide a prominent forced ascent signature for the
high terrain and adjacent plains with numerous showers and storms
likely to consume areas west of the Pecos River and north of I-20.
PWAT anomalies of 1-2 standard deviations above normal will be
common Mon-Wed next week across much of the forecast area. Skinny
cape with the robust moisture field reflects a greater than normal
chance for heavy rainfall, which breeds localized flooding in these
parts. This is the case for the beginning of the week, especially
for areas like the Eddy plains where all the ingredients are coming
together for a soaker. Temperatures will be anywhere from 10-15
degrees below normal for the first half of the week before slowly
scaling back towards normal for the extended.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 69 82 68 83 / 60 50 60 60
Carlsbad 68 78 65 79 / 60 70 70 70
Dryden 73 89 70 88 / 20 20 40 30
Fort Stockton 70 86 68 84 / 40 50 50 50
Guadalupe Pass 63 75 61 73 / 40 70 70 60
Hobbs 66 77 64 79 / 70 70 70 70
Marfa 63 80 60 79 / 50 60 50 50
Midland Intl Airport 69 83 67 82 / 60 60 60 60
Odessa 69 82 67 82 / 60 60 60 60
Wink 71 84 68 85 / 50 70 60 60
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning from 9 PM this evening to 8 AM MDT Sunday for
TXZ271.
NM...None.
&&
SHORT TERM...70
LONG TERM....87
AVIATION...70Hazardous weather outlook, Jun 26, 4:31 PM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 431 PM CDT Sat Jun 26 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-272145- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 431 PM CDT Sat Jun 26 2021 /331 PM MDT Sat Jun 26 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch is in effect until 11 PM CDT /10 PM MDT/ this evening for Lea County, the central and northern Permian Basin, and the Western Low Rolling Plains. There is a slight risk of severe storms this afternoon and evening, mainly over the Permian Basin, capable of producing large hail and damaging winds. Heavy rain may also result in flash flooding. Elsewhere, thunderstorms are possible this afternoon and tonight. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. A High Wind Warning is in effect for Guadalupe Pass beginning 9 PM MDT this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday A High Wind Warning is in effect for Guadalupe Pass through 8 AM MDT Sunday. Thunderstorms producing heavy rain may result in flash flooding late this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
In the hours before
Special weather statement, Jun 26, 4:59 PM CDT, 38 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 459 PM CDT Sat Jun 26 2021 TXZ075-279-262300- Pecos TX-Central Brewster County TX- 459 PM CDT Sat Jun 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PECOS AND NORTH CENTRAL BREWSTER COUNTIES UNTIL 600 PM CDT... At 459 PM CDT, Doppler radar was tracking a strong thunderstorm 16 miles east of Marathon, or 35 miles west of Sanderson, moving east at 10 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Pecos and north central Brewster Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Midland. && LAT...LON 3015 10321 3038 10313 3045 10273 3007 10275 TIME...MOT...LOC 2159Z 267DEG 8KT 3029 10297 84
Special weather statement, Jun 26, 5:05 PM CDT, 32 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 505 PM CDT Sat Jun 26 2021 TXZ061-062-068-069-262245- Midland TX-Crane TX-Ector TX-Upton TX- 505 PM CDT Sat Jun 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECTOR...SOUTHWESTERN MIDLAND...NORTHEASTERN CRANE AND NORTHWESTERN UPTON COUNTIES UNTIL 545 PM CDT... At 505 PM CDT, Doppler radar was tracking a strong thunderstorm 16 miles north of Crane, moving north at 10 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Pleasant Farms. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Midland. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for western Texas. LAT...LON 3157 10239 3178 10239 3189 10214 3157 10225 TIME...MOT...LOC 2205Z 192DEG 10KT 3163 10231 44
Special weather statement, Jun 26, 5:20 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
520 PM CDT Sat Jun 26 2021
TXZ279-280-282-262315-
Central Brewster County TX-Chisos Basin TX-Lower Brewster County TX-
520 PM CDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BREWSTER COUNTY
UNTIL 615 PM CDT...
At 520 PM CDT, Doppler radar was tracking a strong thunderstorm near
Castolon, or 14 miles southeast of Lajitas. This storm was nearly
stationary.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Lajitas, Chisos Basin, Study Butte, Castolon, Terlingua, Big Bend
National Park and Barton Warnock Environmental Educational Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
LAT...LON 2904 10343 2907 10345 2907 10347 2908 10347
2916 10355 2915 10360 2917 10361 2916 10365
2918 10372 2923 10376 2922 10378 2925 10377
2927 10379 2939 10355 2926 10321 2902 10336
TIME...MOT...LOC 2220Z 073DEG 4KT 2917 10355
84Local storm report, Jun 26, 5:22 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
522 PM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND GST CASTOLON 29.14N 103.51W
06/26/2021 M63 MPH BREWSTER TX MESONET
CASTOLON MESNOET MEASURED A WIND GUST OF 63 MPH.
&&
DAVID.MUNYANSpecial weather statement, Jun 26, 5:33 PM CDT, 4 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 533 PM CDT Sat Jun 26 2021 TXZ050-060-061-262315- Andrews TX-Ector TX-Winkler TX- 533 PM CDT Sat Jun 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ECTOR...SOUTH CENTRAL ANDREWS AND NORTHEASTERN WINKLER COUNTIES UNTIL 615 PM CDT... At 533 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Goldsmith, or 21 miles southwest of Andrews, moving east at 20 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Goldsmith. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Midland. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for western Texas. LAT...LON 3195 10252 3201 10294 3213 10294 3221 10253 TIME...MOT...LOC 2233Z 268DEG 18KT 3207 10276 44
Special weather statement, Jun 26, 5:36 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Midland/Odessa TX
436 PM MDT Sat Jun 26 2021
NMZ029-262315-
Northern Lea County NM-
436 PM MDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEA COUNTY UNTIL 515
PM MDT...
At 436 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Bronco to near McDonald.
Movement was north at 10 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Tatum, McDonald, Gladiola and Tatum Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern New Mexico.
LAT...LON 3339 10305 3338 10305 3337 10306 3318 10306
3301 10340 3331 10342 3344 10306
TIME...MOT...LOC 2236Z 188DEG 10KT 3316 10314 3311 10334
44The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:45 PM CDT | Special Weather Statement | MAF | Borden | 60 min |
| Jun 26, 3:08 AM CDT | High Wind Warning | MAF | Culberson | 30 hr |
| Jun 26, 4:34 PM CDT | Special Weather Statement | MAF | Brewster | 41 min |
| Jun 26, 4:59 PM CDT | Special Weather Statement | MAF | 61 min | |
| Jun 26, 5:05 PM CDT | Special Weather Statement | MAF | Midland | 40 min |
| Jun 26, 5:20 PM CDT | Special Weather Statement | MAF | 55 min | |
| Jun 26, 5:26 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 23 min |
| Jun 26, 5:33 PM CDT | Special Weather Statement | MAF | Andrews | 42 min |
| Jun 26, 5:36 PM CDT | Special Weather Statement | MAF | Yoakum | 39 min |
| Jun 26, 5:48 PM CDT | Special Weather Statement | MAF | Brewster | 42 min |
| Jun 26, 5:52 PM CDT | Special Weather Statement | MAF | Borden | 38 min |
| Jun 26, 5:55 PM CDT | Special Weather Statement | MAF | Howard | 50 min |
| Jun 26, 5:57 PM CDT | Special Weather Statement | MAF | Brewster | 48 min |
| Jun 26, 5:57 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 63 min |
| Jun 26, 6:00 PM CDT | Special Weather Statement | MAF | Andrews | 45 min |
| Jun 26, 6:05 PM CDT | Special Weather Statement | MAF | Brewster | 40 min |
| Jun 26, 6:11 PM CDT | Special Weather Statement | MAF | Borden | 49 min |
| Jun 26, 6:16 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 59 min |
| Jun 26, 6:37 PM CDT | Special Weather Statement | MAF | Crane | 38 min |
| Jun 26, 6:41 PM CDT | Special Weather Statement | MAF | Howard | 49 min |
| Jun 26, 6:48 PM CDT | Special Weather Statement | MAF | Howard, Martin | 42 min |
| Jun 26, 6:52 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.